Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2018, 4:01 PM MDT for El Paso County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 4:01 PM MDT (22:01 UTC)
- Expired
- May 30, 2018, 4:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WUUS55 KPUB 302201
SVRPUB
COC041-302245-
/O.NEW.KPUB.SV.W.0045.180530T2201Z-180530T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
401 PM MDT WED MAY 30 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central El Paso County in east central Colorado...
* Until 445 PM MDT.
* At 401 PM MDT, a severe thunderstorm was located over southeastern
Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Colorado Springs, Fountain, Schriever AFB, Peterson
AFB, Cimarron Hills and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 10467 3885 10474 3898 10450 3872 10440
TIME...MOT...LOC 2201Z 253DEG 6KT 3880 10467
HAIL...1.00IN
WIND...60MPH
$$
Skelly2 follow-up statements
802
WWUS55 KPUB 302223
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
423 PM MDT WED MAY 30 2018
COC041-302245-
/O.CON.KPUB.SV.W.0045.000000T0000Z-180530T2245Z/
El Paso CO-
423 PM MDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 422 PM MDT, a severe thunderstorm was located over southeastern
Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southeastern Colorado Springs, Schriever AFB, Peterson AFB, Cimarron
Hills and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 10469 3885 10474 3898 10450 3877 10442
TIME...MOT...LOC 2222Z 253DEG 6KT 3881 10463
HAIL...1.00IN
WIND...60MPH
$$
Skelly829
WWUS55 KPUB 302231
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
431 PM MDT WED MAY 30 2018
COC041-302245-
/O.CON.KPUB.SV.W.0045.000000T0000Z-180530T2245Z/
El Paso CO-
431 PM MDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 430 PM MDT, a severe thunderstorm was located near Peterson AFB,
or 11 miles east of Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eastern Colorado Springs and Schriever AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 10460 3889 10466 3898 10450 3877 10442
TIME...MOT...LOC 2230Z 253DEG 6KT 3881 10461
HAIL...1.00IN
WIND...60MPH
$$
SkellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:33 PM MDT, 28 minutes earlier.
Area forecast discussion, May 30, 3:33 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 333 PM MDT Wed May 30 2018 .SHORT TERM...(This evening through Thursday) Issued at 301 PM MDT Wed May 30 2018 Currently/tonight...Scattered tsra firing near the Palmer Divide and Raton Ridge as of 20z, with some isolated weak convection further west near the Central Mountains. Air mass along and east of the mountains is fairly unstable, with CAPES of 1-2k J/KG across much of the region, though pocket of slightly drier air over the far sern plains was keeping values around 500 J/KG across Baca/Prowers counties. For the remainder of the afternoon into the evening, expect storms to move eastward from the mountains across the plains, with one or two severe storms possible given modest shear/instability. While strongest low level shear will be along the NM border, storms currently around KTAD may encounter slightly more stable air mass as they push east across Las Animas county, so confidence in supercell potential this area has decreased from earlier today. Still appears convection shifts east in KS this evening, with storms mostly done in CO 04z-06z. Drier air and subsidence then spread across the area by early Thu morning, with clearing skies and seasonable min temps across the region. Thursday...Subsidence behind departing wave and deepening southwest flow will lead to dry/hot conditions across the area, with minimal chances for afternoon convection. Strongest winds through Thu afternoon will stay mainly west of the area as Pacific NW trough deepens, though deep mixing over the mountains and interior valleys will lead to some 25-30 kt gusts from mid afternoon into early evening. While winds will be borderline for critical fire weather, very low RH and dry fuels suggest Red Flag Warning is warranted for areas from the Sangres westward, and will convert current watch to a warning with new forecast. Winds may pick up too late for 3 hrs of critical fire weather conditions across the nrn I-25 corridor around Pueblo and Colorado Springs, so will hold off on any highlights here. Max temps will climb with deep mixing and warming mid-levels, with 80s/90s widespread at lower elevations. .LONG TERM...(Thursday night through Wednesday) Issued at 301 PM MDT Wed May 30 2018 Models continue to be in decent agreement through the extended period with just modest ensemble spreads leading to slightly higher forecast confidence. Thursday night through Saturday...critical fire weather conditions will subside Thursday evening has winds decrease across the area and humidity values will begin poor overnight recoveries. Expect dry conditions to prevail overnight with warm overnight lows in the mid 50s. Southwest flow will increase on Friday leading to dangerous to extreme fire weather conditions across the whole area. Expect winds to gust to near 45 mph across much of the region while humidity values fall near 5 percent by late morning, and persisting into the mid evening hours. Areas along and west of I-25 will see the most critical conditions. Areas east of I-25, fuels have greened up at this time, and land management has deemed fuels non-critical at this time. That being said, any outdoor burning is highly discouraged on Friday across the whole area. Dry air across the region will keep any shower or thunderstorm development from occuring through Friday night. A cold front is forecast to drop south across the Eastern Plains Friday night into Saturday morning as an upper level disturbances passes across the area. This will bring a northwesterly wind shift late Friday night into Saturday morning. Saturday will be cooler, after seeing highs in the mid to upper 90s on Friday, lower elevations will see highs on only in the mid 80s for Saturday. Moisture out of the Desert Southwest will also be on the increase by Saturday evening, with isolated showers and thunderstorms possible over the mountains Saturday night. Sunday into Monday...an upper level disturbance over Arizona will lift northeast across Colorado on Sunday, before lifting away from the area on Monday. This upper level disturbance will bring better chances for showers and thunderstorms to the area, especially on Sunday. Initial development looks over the mountains, which will spread east across the Plains through the afternoon and overnight hours. Lightning and small hail looks to be the primary threats at this time. Temperatures will remain cool with generally 80s across the region. Tuesday and Wednesday...high pressure is forecast to build over Texas through midweek with broad southwesterly flow aloft across Colorado. Showers and thunderstorms will be highly dependent upon energy embedded in the flow. Temperatures will also warm through midweek with 90s across the Plains for highs. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 301 PM MDT Wed May 30 2018 Expect VFR conditions late this afternoon and evening, with isolated to scattered thunderstorms moving eastward across the plains. Will continue to carry VCTS at KCOS and KPUB until 01z-02z with erratic gusty winds, brief VFR Cigs/MVFR Vis and localized heavy rainfall/small hail the primary threats. Best potential will be at KCOS. Still appears storms will stay north and east of KALS and won't include a TS in the TAF for now. Thunderstorms should move east of the terminals by 01-02z with activity decreasing through late evening. VFR conditions overnight and through the day on Thu, as redevelopment of stratus for KCOS and KPUB tonight looks unlikely as winds aloft become more westerly. Chances for tsra on Thu will be very low, with only an isolated weak storm possible along the Continental Divide late in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Thursday for COZ220- 223>225-230. Fire Weather Watch from Friday morning through Friday evening for COZ220>230. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:39 AM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Wed May 30 2018 COZ058>089-093>099-311745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Wed May 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two strong to severe thunderstorms will be possible across the I-25 corridor and southeast plains today, with the primary storm risks being hail up to 1.5 inches in diameter, wind gusts over 60 mph, dangerous lightning, and locally heavy rain. Locations at greatest risk for severe weather today will be across Las Animas and Baca counties where an isolated tornado will also be possible. The mountains and valleys will also see the potential for isolated to scattered thunderstorms this afternoon with the primary risks being gusty winds up to 50 mph, brief moderate to heavy rainfall, and lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger is expected over the mountains and interior valleys on Thursday, then over much of the region on Friday as hot, dry and windy conditions develop. Isolated to scattered afternoon and evening thunderstorms are anticipated Saturday and Sunday with the primary threats being wind gusts around 45 mph, hail up to 1/2 inch in diameter and lightning. .SPOTTER INFORMATION... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the southeast Colorado plains. 10/77
In the hours before
Special weather statement, May 30, 1:09 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
109 PM MDT WED MAY 30 2018
COZ084-085-302000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
109 PM MDT WED MAY 30 2018
...SPECIAL WEATHER STATEMENT...
At 107 PM MDT, trained weather spotters reported a strong
thunderstorm over Gleneagle, or 14 miles north of Colorado Springs,
moving east at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Northeastern Colorado Springs, Monument, Air Force Academy, Black
Forest, Peyton, Gleneagle and Falcon.
LAT...LON 3889 10441 3895 10484 3911 10483 3913 10459
3913 10427
TIME...MOT...LOC 1907Z 281DEG 12KT 3905 10478
SkellySpecial weather statement, May 30, 3:02 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Pueblo CO 302 PM MDT WED MAY 30 2018 COZ084-085-302145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 302 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 345 PM MDT... At 301 PM MDT, trained weather spotters reported a penny sized hail on the intersection of Highway 83 and Northgate Blvd over southern Colorado Springs, moving east at 15 mph. Locations impacted include... Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson, Security, Peterson AFB, Falcon, Security-Widefield and Cimarron Hills. LAT...LON 3872 10479 3889 10484 3900 10447 3870 10438 TIME...MOT...LOC 2101Z 264DEG 15KT 3882 10475 Skelly
Special weather statement, May 30, 3:27 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
327 PM MDT WED MAY 30 2018
COZ094-302215-
Eastern Las Animas County CO-
327 PM MDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 415 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Branson, or 26 miles northeast of Des Moines, moving
southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kim.
LAT...LON 3704 10374 3727 10366 3729 10314 3700 10313
3700 10364
TIME...MOT...LOC 2127Z 294DEG 25KT 3710 10362
epLocal storm report, May 30, 3:43 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN 7 SW CALHAN 38.95N 104.39W
05/30/2018 M1.00 INCH EL PASO CO AMATEUR RADIO
RAINFALL DURATION 40 MINUTE BETWEEN 1445 AND
1530 MDT. 1/2 INCH HAIL.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:53 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 11 hr |
| May 30, 1:09 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| May 30, 3:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 30, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 12 hr |
| May 30, 3:16 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more | 30 hr |
| May 30, 3:27 PM MDT | Special Weather Statement | PUB | 48 min | |
| May 30, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| May 30, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| May 30, 4:05 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| May 30, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 30, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 30, 4:25 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| May 30, 4:44 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| May 30, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| May 30, 4:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 30, 5:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| May 30, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| May 30, 5:28 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.